MAUDE Adverse Event Report: DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227355
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).Investigation summary: according to the information received, it was reported that during the rotator cuff repair operation, after connecting with generator, does not function at all, the screen did not show any alert code.No additional information could be provided.The complaint device was received and evaluated in (b)(6) laboratory.Visual inspections revealed saline and blood residues into the suction tube.No visual damaged found in the shaft and cord.The electrode was tested, an "output shorted "error appeared during ablate and coagulate mode.Therefore, the device was sent to manufacturer for further evaluation.The s50 sm.Dia.Electrode w/integ.Hndpiece-ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed the device has not been returned in its original packaging.No clear evidence of activation at tip.Procedural residue visible in suction tube.Finally, no visible damage to the device shaft, handle, cable or plug.The electrical test was passed.The functional test was performed, as a result, the coagulation and ablation mode were failed, an output shorted message was appeared.The change in performance could be induced by either positioning the tip close/touching the beaker sides or placing the tip in the center of the saline filled beaker.The different positions would vary the amount of energy being applied to the tip by the generator.The investigation also found the capacitance value was also above top tolerance, however, this did not affect the settings.A dhr review has been performed for lot u2001074; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and product no initial containment action related to the individual complaint is recommended.From our investigation we were able to confirm a fault with the device.The failure observed during the investigation is likely to have been caused by an incomplete adhesive seal resulting in an intermittent output shortage error being displayed.Process controls are already in place to maximize the likelihood of detection of this failure mode, and a review of the product manufacturing plans has shown no changes to the manufacturing process have been introduced in the last 12 months which would increase the occurrence of failure.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history lot: a dhr review has been performed for lot u2001074; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Based on a review of the investigation findings and product no initial containment action related to the individual complaint is recommended.
 
Event or Problem Description
It was by the affiliate in (b)(6) that during a rotator cuff repair procedure and after connecting to the generator, the 50 sm.Dia.Electrode w/integ.Hndpiece-ea device did not function at all and the screen did not show any alert code.During in-house engineering evaluation, it was determined that the coagulation and ablation mode had failed.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13053808
Report Number1221934-2021-03830
Device Sequence Number11164985
Product Code GEI
UDI-Device Identifier10886705009732
UDI-Public10886705009732
Combination Product (Y/N)N
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number227355
Device Catalogue Number227355
Device Lot NumberU2001074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown